MAUDE Adverse Event Report: SYNTHES MONUMENT HOLDING SLEEVE-STANDARD FOR MATRIX; MISC ORTHO SURGICAL INSTRUMENT

SYNTHES MONUMENT HOLDING SLEEVE-STANDARD FOR MATRIX; MISC ORTHO SURGICAL INSTRUMENT
Catalog Number 03.632.001
Medical Device Problem Codes Failure To Adhere Or Bond (1031); Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/08/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.Additional narrative: device is an instrument and is not implanted/explanted.(b)(6).The subject device has been received and is currently undergoing investigation.A device history record review was performed for the reported subject device lot.Manufacturing location: synthes (b)(4), date of manufacture: nov 16, 2011.The review showed that there were no issues during the manufacture of the product lot that would contribute to this complaint condition.No non-conformances were generated during the production of the subject device.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Synthes europe reported an event in (b)(6) as follows: it was reported that during surgery to treat an l1 diffuse idiopathic skeletal hyperostosis (dish) trauma levels t10-l4 on (b)(6) 2017, the surgeon could not hold the screw straight on the retaining sleeve standard for matrix 5.5mm.He also found that the other screws came off this sleeve several times during insertion at the pedicle.The attending nurse also tried to mount screws to this sleeve but failed as well.The surgery was delayed by five (5) minutes due to the reported issue.Concomitant devices: screws (part# unknown / lot# unknown / quantity unknown).This report is 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Product development investigation was completed.A visual inspection, drawing review and dhr review were performed as part of this investigation.The returned device was found to have a broken thread.The most distal thread on the device was found to be broken and missing a fragment.The device condition would be likely to contribute to the reported complaint condition.The device shows normal surface wear based on the age of the device.The complaint is confirmed.Replication of the complaint condition is not applicable as the device is already broken.Relevant drawings were reviewed.During the investigation no product design issues or discrepancies were observed that may have contributed to the complaint condition.The returned parts were determined to be suitable for the intended use when employed.No definitive root cause was able to be determined.The failure is likely related to excessive force during use.There were no issues during the manufacture of this product that would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
HOLDING SLEEVE-STANDARD FOR MATRIX
Common Device Name
MISC ORTHO SURGICAL INSTRUMENT
Manufacturer (Section D)
SYNTHES MONUMENT
1051 synthes ave
monument CO 80132
MDR Report Key6459723
Report Number1719045-2017-10283
Device Sequence Number10881720
Product Code LXH
UDI-Device Identifier07611819378056
UDI-Public(01)07611819378056(10)6705459
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/09/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.632.001
Device Lot Number6705459
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/28/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/09/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/05/2017
Supplement Report FDA Received Date05/10/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN SCREWS, QUANTITY UNKNOWN